Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 31, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at May 10, 2006, 11:57 AM CDT for 8 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2006, 11:57 AM CDT (16:57 UTC)
- Expired
- May 10, 2006, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Frio County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 39 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 2224 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 101657 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1157 AM CDT WED MAY 10 2006 ...RED FLAG WARNING IN EFFECT FOR THE WEST AND SOUTHWESTERN AREAS OF SOUTH CENTRAL TEXAS UNTIL 6 PM CDT TODAY... .DRY AND BREEZY NORTHWEST WINDS...WARM EARLY MAY CONDITIONS AND VERY LOW RELATIVE HUMIDITIES THROUGH 6 PM WILL CAUSE RED FLAG CONDITIONS TO DEVELOP. TXZ183-202>204-217>219-228-102300- /O.NEW.KEWX.FW.W.0031.060510T1700Z-060510T2300Z/ VAL VERDE-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 1157 AM CDT WED MAY 10 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE RED FLAG WARNING IS IN EFFECT FOR VAL VERDE...KINNEY... UVALDE...MEDINA...MAVERICK...ZAVALA...FRIO AND DIMMIT COUNTIES. VERY DRY CONDITIONS ARE EXPECTED IN THE WARNING AREA THIS AFTERNOON...WITH RELATIVE HUMIDITIES FALLING TO AROUND 10 TO 20 PERCENT. NORTHWEST WINDS OF 15 TO 20 MPH AND GUSTY IS EXPECTED. WINDS WILL DIMINISH TO LESS THAN 15 MPH AND RELATIVE HUMIDITIES WILL RECOVER AFTER 6 PM CDT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 102257 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 557 PM CDT WED MAY 10 2006 ......RED FLAG WARNING FOR SOUTHERN AND WESTERN PARTS OF SOUTH CENTRAL TEXAS TO EXPIRE AT 6 PM... .BREEZY AND DRY CONDITIONS WILL CONTINUE THIS EVENING ACROSS SOUTH CENTRAL TEXAS. HOWEVER...RH VALUES OVER THE WARNED AREA ARE CLIMBING BACK ABOVE CRITICAL LEVELS AS EARLY EVENING TEMPERATURES CONTINUE TO FALL. WIND SPEEDS WILL ALSO DECREASE TO BELOW CRITICAL LEVELS DURING THE NEXT HOUR. TXZ183-202>204-217>219-228-110000- /O.EXP.KEWX.FW.W.0031.000000T0000Z-060510T2300Z/ VAL VERDE-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 557 PM CDT WED MAY 10 2006 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS AFTERNOON. EXPECT CONTINUED BREEZY AND DRY CONDITIONS THIS EVENING...BUT GRADUALLY INCREASING RH VALUES AND DECREASING WIND SPEEDS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at May 10, 11:10 AM CDT, 47 minutes earlier.
Area forecast discussion, May 10, 11:10 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1110 AM CDT WED MAY 10 2006 .DISCUSSION... CONTINUED CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE SOUTHEAST PART OF SOUTH CENTRAL TEXAS FOR THIS AFTERNOON PER EARLIER FORECASTS. INSTABILITY LINGERS AND WITH HEATING THIS WOULD BE THE BEST AREA FOR NEW LIFT TO MAKE SHOWERS OR THUNDERSTORMS. WEST OF A LINE FROM NEAR CAMPBELLTON TO SEGUIN TO TAYLOR...WEST TO NORTHWEST WINDS HAVE EVOLVED AHEAD OF COLD FRONT THAT IS FORECAST TO QUICKLY MOVE SOUTHEAST THIS AFTERNOON. AS A RESULT WILL SHOW DRY FORECAST FOR THIS AFTERNOON IN THESE AREAS. COLD FRONT EXPECTED TO CAUSE TEMPS TO FALL FROM UNSEASONABLY WARM AFTN HIGHS TODAY. WILL CONTINUE WITH TREND FOR THURSDAY THROUGH NEXT TUESDAY. FORECASTS TRY TO SHOW ANOTHER CHANCE OF SHOWERS NEXT WEEK...YESTERDAYS SOLUTIONS SHOWED MONDAY...TODAYS SHOW DRIER WEATHER MONDAY...WITH CHANCE OF POSSIBLE SHOWERS NEXT WEDNESDAY NIGHT AND THURSDAY OF NEXT WEEK. && .PREV DISCUSSION... (ISSUED 705 AM CDT WED MAY 10 2006) AVIATION... LOW CLOUDS HAVE DEVELOPED OVERNIGHT AND WILL CONTINUE INTO THE LATE MORNING/EARLY AFTERNOON. PATCHY FOG IS ALSO A FACTOR ACROSS SOME LOCATIONS. MINIMUM CIG/VIS CONDITIONS ARE IN THE IFR CATEGORY. THESE WILL LIFT BY 18-19Z. THE COLD FRONT IS EXPECTED DURING THE MIDDLE OF THE DAY. AFTERNOON SKIES SHOULD BECOME VFR AND REMAIN FOR THE TAF PERIOD. PREV DISCUSSION... (ISSUED 400 AM CDT WED MAY 10 2006) DISCUSSION... THE COLD FRONT IS CURRENTLY ORIENTED FROM GAINESVILLE SW TO NEAR MIDLAND AND IS FORECAST TO PUSH INTO OUR NORTHERN-MOST COUNTIES SHORTLY AFTER NOON...THEN THROUGH OUR SOUTHERN-MOST COUNTIES BEFORE SUNSET. ANOTHER HOT DAY ON TAP...WITH PREFRONTAL WARMING SENDING TEMPS SOARING INTO THE 90S...TO OVER 100 ALONG THE RIO GRANDE VALLEY SOUTH OF DEL RIO. THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE 10 EAST OF BEXAR COUNTY THIS AFTERNOON IN ADVANCE OF THE FRONT. LARGE SURFACE-BASED CAPE VALUES CLOSE TO 5000 J/KG ARE FORECAST THIS AFTERNOON ACROSS OUR SE COUNTIES... WHERE STORMS WILL LIKELY BECOME SEVERE. PRECIP WILL TEMPORARILY EXIT THE FORECAST LATE WEDNESDAY NIGHT AS A DRY NW FLOW PREVAILS AND HIGH PRESSURE MOVES INTO THE AREA IN THE LOWER LEVELS OF THE ATMOSPHERE. NEAR NORMAL TEMPS ARE FORECAST THURSDAY...WITH A RETURN TO ABOVE NORMAL TEMPS BY FRIDAY AS THE SURFACE HIGH SLIDES OFF TO THE ESE. GULF MOISTURE IS FORECAST TO RETURN FRIDAY NIGHT...BUT WILL BE LIMITED INITIALLY THANKS TO SUBSIDENCE OVER THE GULF. CHANCES FOR THUNDERSTORMS WILL MAKE A RETURN TO THE FORECAST SATURDAY NIGHT INTO SUNDAY WITH A FRONT FORECAST TO PUSH DOWN INTO OUR AREA. GENERALLY A LOW-CONFIDENCE FORECAST BEYOND SUNDAY WITH DIVERGENT MEDIUM RANGE MODEL SOLUTIONS AND POOR RUN- TO-RUN CONSISTENCY FROM THE GFS. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06/JB
Hazardous weather outlook, May 10, 6:32 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 632 AM CDT WED MAY 10 2006 TXZ171>173-183>194-202>209-217>225-228-111100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 632 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHEASTERN PORTION OF OUR CWFA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 10, 8:51 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
851 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 9 S FREDERICKSBURG 30.14N 98.87W
05/09/2006 M1.00 INCH GILLESPIE TX TRAINED SPOTTER
1 TO 1.25 INCH HAIL FOR 10 MIN. NEAR THE HENKE STORE ON
HWY 16.
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 61 min |
| May 9, 7:22 PM CDT | Flash Flood Warning | EWX | Gillespie | 113 min |
| May 9, 7:31 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 44 min |
| May 9, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 47 min |
| May 9, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 28 min |
| May 9, 8:26 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 34 min |
| May 9, 8:39 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 66 min |
| May 9, 9:02 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 43 min |
| May 9, 9:03 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 22 min |
| May 9, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 18 min |
| May 10, 3:02 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 43 min |
| May 10, 3:18 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 42 min |
| May 10, 3:34 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 41 min |
| May 10, 3:54 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 36 min |
| May 10, 4:15 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 15 min |
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.